5
$\begingroup$

Suppose $E \to B$ is a symplectic vector bundle, i.e. it possesses a fibrewise linear symplectic form $\omega_F$. Further, suppose $\omega_B$ is a symplectic form on $B$.

Question: is there a symplectic form $\omega$ on $E$, such that (a) on any fibre of $E$, it restricts to $\omega_F$, and (b) on the zero section it restricts to $\omega_B$?

Remark: A closed 2-form can be obtained on $E$ that satisfies the first condition -- this can be done by choosing a connection on the associated principal bundle, and using Weinstein's theorem (Theorem 6.17 in McDuff-Salamon).

$\endgroup$
  • $\begingroup$ In Thurston's construction, one usually adds the pullback of a large multiple of $\omega_B$ to $\omega_F$. If you don't scale $\omega_B$, then in general you don't get a symplectic form. $\endgroup$ – YHBKJ Mar 16 '17 at 16:08
8
$\begingroup$

Such a symplectic form does not exist in general. In my paper (theorem 8.2). Gerbes, 2-gerbes and symplectic fibrations, I have shown that the obstruction of the existence of such a symplectic form on $E$ can geometrically be represented by a $2$-gerbes. My paper is available at

http://lanl.arxiv.org/pdf/math/0504274

Tsemo Aristide

Gerbes 2-gerbes and symplectic fibrations.

Rocky Mountain J. Math. Volume 38, Number 3 (2008), 727-777.

$\endgroup$

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.